Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Mathematical Economics Letters

Editor-in-Chief: Alghalith , Moawia

Managing Editor: Boucekkine, Raouf

More options …

Middlemen in the Shapley-Shubik Competitive Markets for Indivisible Goods

Takayuki Oishi / Shin Sakaue
Published Online: 2014-05-09 | DOI: https://doi.org/10.1515/mel-2013-0024


We generalize the Shapley-Shubik market model for indivisible goods by considering the case where agents need middlemen to exchange their indivisible goods. In this model, there always exist competitive equilibria in which transaction takes place directly between sellers and buyers or indirectly through the middlemen. Furthermore, the incentives of middlemen to enter the market exist. We derive these results from the existence of an integral solution for a partitioning linear program.

Keywords: Middlemen; competitive equilibrium; partitioning linear program

JEL: C62; D50

About the article

Published Online: 2014-05-09

Published in Print: 2014-08-30

Citation Information: Mathematical Economics Letters, Volume 2, Issue 1-2, Pages 19–26, ISSN (Online) 2195-4623, ISSN (Print) 2195-4615, DOI: https://doi.org/10.1515/mel-2013-0024.

Export Citation

©2014 Walter de Gruyter Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in